MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2018) is considered to be a best estimate.This mdr represents the composix l/p mesh (device 2).An additional supplemental emdr was submitted to represent the composix l/p mesh (device 1).Note: the attorney firm representing the patient is located in puerto rico; however, the mesh was implanted in the u.S., and the adverse event also occurred in the u.S.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2019- patient was diagnosed with incisional hernia thereby underwent open repair with implant of composix l/p mesh (device 1).Per op notes, ¿the hernia sac was identified in the umbilical region and dissected.A composix l/p mesh (device 1) was placed and sutured¿.(b)(6) 2019 - patient was diagnosed with recurrent incisional hernia, thereby underwent laparoscopic repair with adhesiolysis, explant of composix l/p mesh (device 1), implant of composix l/p mesh (device 2).Per op notes, ¿recurrent hernia was identified in umbilical region and the prior mesh (device 1) was excised.A new composix l/p mesh (device 2) was placed and sutured circumferentially¿.(b)(6) 2020- patient was diagnosed with incisional hernia with dense intra-abdominal adhesions, thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes,¿ dense adhesions were taken down.The prior mesh (device 2) was found to be pulled away from left side.Eventration of mesh was noted.A synthetic mesh was placed in the abdominal cavity and tacked.¿.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24698699
Report Number1213643-2026-00376
Device Sequence Number13371911
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)230928(10)HUCW1974
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue Number0134460
Device Lot NumberHUCW1974
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale